MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SUTURE CUTTER SLIDING *EA

DEPUY MITEK LLC US ARTHRO SUTURE CUTTER SLIDING *EA
Model Number 214627
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).The lot number is unknown at this time.
 
Event or Problem Description
It was reported by the sales representative via email that some of the delivered arthro suture cutter sliding *ea instruments very difficult to open (even if they open correctly the lock system included in the instruments concerned).The sales representative was not present when this was discovered and could not confirm the condition of the instrument.Additional information received from the sales representative reported there are still some trays for these instruments to be delivered some components are in back order.The customer can still not send the instruments to be sterilised and they don¿t want to open the instruments received because they don¿t want to take the risk to damage it without trays.It was also reported the hospital is an establishment which has opened recently new theatre but they still don¿t operate or have any activities on theatre as they need to make sure to follow all the trainings required and provided by the medical industries to be qualified to use equipment and material.An establishment which has opened recently new theatre but they still don¿t operate or have any activities on theatre as they need to make sure to follow all the trainings required and provided by the medical industries to be qualified to use equipment and material as long they don¿t have all the trays delivered.It was later reported the sales representative tested instruments and did find that they were difficult to open.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4: the lot number was reported as unknown on the initial report and has been updated to 19c02; therefore, udi: (b)(4).Investigation summary: according to the information provided, it was reported that that the customer noticed me that she found some instruments very difficult to open.The complaint device is not being returned, therefore unavailable for a physical evaluation.However a video was provided.Upon visual inspection of the video, the device was observed that presented some difficulties to open easily.The complaint reported was confirmed.The possible root cause for the reported failure can be attributed to the heavy use and repeated cleaning/ sterilization cycles.The failure of this device can be attributed to fair wear and tear.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device [19c02] number, and no non-conformances were identified.  at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: correction: d10, h3, h6: it was inadvertently missed on the previous report that the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary according to the information provided, it was reported that that the customer noticed me that she found some instruments very difficult to open.The complaint device was received and evaluated.Visual observations and visual inspections in the video provided confirm that device presented some difficulties to open easily.In addition, the device presented marks of wear in the trigger and in the tip of the shaft.The complaint reported was confirmed.The possible root cause for the reported failure can be attributed to the heavy use and repeated cleaning/ sterilization cycles.The failure of this device can be attributed to fair wear and tear.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device [19c02] number, and no non-conformances were identified.  at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
SUTURE CUTTER
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10323276
Report Number1221934-2020-01914
Device Sequence Number11491058
Product Code FZT
UDI-Device Identifier10886705004096
UDI-Public10886705004096
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214627
Device Catalogue Number214627
Device Lot Number19C02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer08/01/2020
09/28/2020
09/28/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/28/2020
09/28/2020
09/29/2020
Patient Sequence Number1